Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jun 20, 2015, 11:33 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It took effect at Jun 24, 2015, 4:00 AM CDT. It was in force for 35 days.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2015, 11:33 AM CDT (16:33 UTC)
- In effect from
- Jun 24, 2015, 4:00 AM CDT
- Expired
- Jul 29, 2015, 11:13 AM CDT
- In force
- 35 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 37 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Osceola (OSGA4).
- Action stage
- 24 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 20, 11:04 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 20, 11:04 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1104 AM CDT SAT JUN 20 2015 .UPDATE... REMNANTS OF BILL REMAIN OVER THE OHIO VALLEY THIS MORNING. OUTER CLOUD BANDS ASSOCIATED WITH BILL CONTINUE TO AFFECT PORTIONS OF NORTHWEST TENNESSEE BUT THESE SHOULD GRADUALLY DIMINISH AS THE DAY GOES ON. MEANWHILE...AN AREA OF CLOUDS ALSO STRETCHES FROM CHARLESTON MISSISSIPPI TO AMORY MISSISSIPPI. HRRR SHOWS SOME POP UP THUNDERSTORMS DEVELOPING THIS AFTERNOON NEAR THIS AREA OF CLOUDS. WILL CONTINUE WITH THE 20 POP. OTHERWISE...THE BUILDING HEAT WILL BE THE MAIN CONCERN OVER THE NEXT SEVERAL DAYS. EXPECT HIGHS TODAY TO GET INTO THE LOWER 90S. UPDATE TO REMOVE MORNING WORDING WILL BE OUT SHORTLY. KRM && .DISCUSSION... /ISSUED 427 AM CDT SAT JUN 20 2015/ IT WILL BE BACK TO THE SUMMER HEAT TODAY WILL LITTLE IF ANY RAIN FOR THE NEXT SEVERAL DAYS AS TROPICAL DEPRESSION BILL PUSHES AWAY FROM THE MIDSOUTH. EXCESSIVE HEAT IS FORECAST TO DEVELOP SUNDAY INTO THE UPCOMING WORK WEEK...BUT THE GOOD NEWS IS THAT MODELS HAVE BEEN CONSISTENT IN SHOWING THE EXCESSIVE HEAT WILL BE RELATIVELY SHORT LIVED THIS TIME AROUND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS TOWARD THE END OF THE WORK WEEK AND SOMEWHAT COOLER TEMPERATURES SPREADING INTO THE AREA FROM THE NORTHWEST NEXT WEEKEND. EARLY THIS MORNING...TROPICAL DEPRESSION BILL WAS CENTERED ALONG THE IN / KY BORDER AND WAS MOVING EAST-NORTHEASTWARD. ACROSS THE MIDSOUTH...ONLY A FEW LINGERING SHOWERS WERE NOTED IN THE EXTREME SOUTHERN PORTIONS OF NORTH MS. CLOUDS WERE CLEARING FROM THE WEST. SOUTHWEST WINDS IN THE WAKE OF BILL ARE FORECAST TO PUSH HOT AIR INTO THE REGION TODAY. HIGH TEMPERATURES WILL BE MOSTLY IN THE LOWER 90S EXCEPT UPPER 80S TOWARD PARIS TN. AFTERNOON HEAT INDEX READINGS ARE FORECAST TO CLIMB TO BETWEEN 100 AND 103 DEGREES FROM PORTIONS OF NORTHEAST AND EAST CENTRAL AR INTO SOUTHWEST TN AROUND MEMPHIS...AND MUCH OF NORTH MS. LINGERING CLOUDS MAINLY ALONG THE TN RIVER VALLEY WILL CONTINUE TO DECREASE THIS MORNING LEAVING MOSTLY TO PARTLY SUNNY SKIES ACROSS THE MIDSOUTH. MODELS INDICATE THE POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS OCCURRING WITH DAYTIME HEATING AND LINGERING MOISTURE TODAY ACROSS PORTIONS OF NORTH MS...INDICATED A 20 PERCENT POP FOR THIS AREA TODAY. UPPER LEVEL RIDGING WILL BEGIN TO STRENGTHEN ACROSS THE MIDSOUTH SUNDAY WITH A SOUTHWEST LOW LEVEL FLOW PUSHING EVEN HOTTER AIR INTO THE AREA. AFTERNOON HEAT INDEX READINGS MAY REACH 105 DEGREES ESPECIALLY FROM EAST CENTRAL AR INTO NORTHWEST MS WHERE A HEAT ADVISORY MAY BE NEEDED IN LATER FORECASTS. WILL NEED TO SEE HOW MUCH IF ANY AFTERNOON DEW POINTS MIX OUT THIS AFTERNOON TO GET A BETTER HANDLE ON WHERE THE HEAT ADVISORY WILL BE NEEDED SUNDAY IF ANYWHERE. ANY CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LESS THAN MENTIONABLE LEVELS. MONDAY LOOKS TO BE A VERY HOT DAY. STRONG HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION FROM THE WEST WITH MOSTLY SUNNY SKIES. HIGH TEMPERATURES WILL CLIMB INTO THE MIDDLE AND UPPER 90S. HEAT INDEX READINGS ARE FORECAST TO CLIMB TO NEAR OR ABOVE 105 DEGREES ACROSS MUCH OF THE AREA. A HEAT ADVISORY WILL PROBABLY BE NEEDED. LITTLE CHANGE IN THE HOT AND MOSTLY RAIN FREE WEATHER IS SEEN INTO THURSDAY. SMALL CHANCES FOR AFTERNOON THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE AREA WEDNESDAY AND THURSDAY BUT CONFIDENCE IS LOW. MODELS INDICATE THE UPPER LEVEL RIDGE WILL BREAK DOWN ACROSS THE MIDSOUTH THURSDAY NIGHT INTO FRIDAY. NORTHWEST FLOW ALOFT WILL STRENGTHEN ACROSS THE REGION LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE WORK WEEK OR EARLY NEXT WEEKEND. MODELS DIFFER ON HOW THIS WILL EVOLVE WITH THE POSSIBILITY OF A MESOSCALE CONVECTIVE SYSTEM AFFECTING THE REGION. JCL && .AVIATION... 12Z TAFS VFR CONDITIONS EXPECTED AT ALL TERMINALS OVER THE NEXT 24 HOURS. THERE IS A SMALL CHANCE THAT AN ISOLATED THUNDERSTORM COULD IMPACT TUP THIS AFTERNOON...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAF AT THIS TIME. WINDS WILL BE SOUTH-SOUTHWESTERLY BETWEEN 10-15 MPH TODAY. TVT && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 20, 3:42 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT SAT JUN 20 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-211100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 342 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WILL DEVELOP SUNDAY THROUGH THURSDAY WITH AFTERNOON HEAT INDEX READINGS POSSIBLY CLIMBING TO NEAR OR ABOVE 105 DEGREES IN MANY LOCATIONS. A HEAT ADVISORY MAY BECOME NECESSARY FOR MUCH OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:01 PM CDT | Flash Flood Warning | MEG | Lafayette, Prentiss, Tippah, Union | 3 hr |
| Jun 19, 10:17 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Union | 3 hr |
| Jun 19, 10:19 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Jun 19, 11:44 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 13 hr |
| Jun 20, 11:33 AM CDT | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 39 days |
Nearby
River Flood Warnings in Tennessee, 2015River Flood Warnings in Arkansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.